MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Model Number KD-VC611Q-07203S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, during a therapeutic endoscopic retrograde cholangiopancreatography after removal of the biliary prosthesis, the physician used the sphincterotome to enter the papilla of the bile ducts not visible through a diverticulum in order to visualize stenosis or stones.When the subject device was removed from the scope, the nurse noticed that the piece of metal used to bandage it was cut in half and one of the two parts were missing.The piece was searched in the working channel and inside the patient with the endoscope camera, but it was not found.The piece may have remained in the duodenum but reportedly, it was so small and thin, there was little risk for the patient.It was also not visible by radiograph.The procedure was prolonged by 30 minutes.There were no reports of further patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (a3, b2, and h6-impact code), to provide a correction to field (d8), and to provide an update to fields (d9, h3, and h4).The device was evaluated by olympus, and no reportable malfunctions were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event could not be identified.The event can be prevented by following the instructions for use which state: "since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result." "be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19051716
Report Number9614641-2024-00856
Device Sequence Number6992362
Product Code KNS
UDI-Device Identifier04953170399428
UDI-Public04953170399428
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC611Q-07203S
Device Lot Number29V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexMale